For about 3-4 weeks I have had a burning and extremely itchy rash on the back of my neck, below my hairline, just above my collar. I have checked my soaps, detergents, shampoos, cosmetics, perfumes etc. and have not usd anything new or unusual. The only medication I take is Synthroid for Hypothyroidism. I can not see the back of my neck to examine it, yet my husband says that the rash looks mild and there are small red bumps visible. Some of these bumps have scabbed or crusted over from my constant scratching. At one point the itching seems to have subsided (about a week ago), only to return again this week. I have no pain at the site other than the irritation from scratching. I recently suffered the death of my Mom after a long illness and have had some extra stress for the past few months. I called my doctor today, and am awaiting his call back. Any idea what this could be?
Women often get stress-induced eczema on the naoe, just where you describe. My advice is to get some 1% hydrocortisone lotion and Pramegel (both OTC). Apply the former twice a day, after a shower and at bedtime. Apply the latter as needed, whenever it itches. Bet it gets better in a few days. If not, please see a doctor.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.